MAUDE Adverse Event Report: BECTON DICKINSON PERISAFE EPIDURAL TRAY; ANESTHESIA CONDUCTION KIT

BECTON DICKINSON PERISAFE EPIDURAL TRAY; ANESTHESIA CONDUCTION KIT
Catalog Number 400273
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Dear sir, madam.It has been three weeks ago that we contacted you concerning the material used in the bd epidural catheter, 20 gauge closed end (for use with the 3.5" bd epidural needle) - x12938.On 9 july 2024, i was informed team has sent the request to the product stewardship team (bd_moc@bd.Com).However, we have not yet received a response: also, not after sending (reminder) e-mails on 16-7-2024 (to medical.Information@bd.Com).Therefore, i am e-mailing once again to request to you to inform us on the used material of above-stated bd epidural catheter.We need this information urgently, as this bd catheter was broken off during insertion and we need this information for deciding on further imaging/diagnostics and consideration of the necessity of a surgical procedure for the patient.I expect a response to our request at a very soon notice.
 
Additional Manufacturer Narrative
Two photos were provided from the customer for this investigation.In the 1st photo it is observed the products tyvek with the catalog and batch number, expiration date.The 2nd photo shows an unused and unopened epidural catheter (b)(6) in its sealed package; the package has the description of the device.Physical sample is required to further analyze.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.The catheter material passed incoming inspection using which includes visual, dimensional, and functional testing and lot was released with acceptable results.Packaging process was found in compliance.Is important to follow the instructions for use, to avoid damage to the catheter, do not withdraw the catheter through the needle once the catheter has passed beyond the epidural needle tip.Also, in the caution section indicates: do not withdraw catheter through needle.Based on the investigation results, no manufacturing related defects could be identified and therefore, a cause for the reported incident could not be determined.

Brand Name
PERISAFE EPIDURAL TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19924354
Report Number2618282-2024-00098
Device Sequence Number8375510
Product Code CAZ
UDI-Device Identifier00382904002732
UDI-Public(01)00382904002732(11)230418(17)280229(10)3067898
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400273
Device Lot Number3067898
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown